Share Facebook
Crohn's Disease Forum » Extra Intestinal Manifestations » Eyes » Help...This is starting to make me nervous


01-14-2012, 04:23 PM   #1
stardreamer22
Member
 
Join Date: Jan 2012
Location: California
Help...This is starting to make me nervous

Hello,

I'm hoping that someone might be able to give me some insight. I don't recall having issue with my vision before, however over the past month or so I've noticed times that I can't seem to "see right". It's not really blurry but it seems maybe a little dark or that I can't really see right. I have a hard time really focusing on things.

I did have blurry vision when I was on Prednisone (about 2-3 months ago). Now I'm on Remicade and Entocort. Could it be the medication? Could it be related to Crohn's or are my eyes just going bad?

Has anyone had anything like this? Any ideas what it could be? Should I wait and see if it goes away or should I go see someone?

Help!
01-14-2012, 05:20 PM   #2
Rebecca85
Senior Member
 
Rebecca85's Avatar
 
Join Date: Apr 2010
Location: Nottingham, UK
I think you should see somebody about it! It could be an early sign of something like glaucoma (which I think is a possible side effect of steroids), or an EIM from the Crohn's, or something completely unrelated, or just natural deteriation, but best to find out.

I think an optician is probably the best first point of call, mine picked up an abnormality on a routine eye check and referred me to hospital.
__________________
Crohn's in the terminal ileum, dxed Jun '10

125mg azathioprine
4g Pentasa
01-14-2012, 05:23 PM   #3
Trysha
Senior Member
 
Trysha's Avatar
 
Join Date: Aug 2009

My Support Groups:
Hi Star,
Sorry you are having problems and hope they can soon be resolved.
My suggestion is to see an ophthalmologist promptly and get the situation diagnosed and treated.
Best not wait where eyes are concerned and Crohns is known to cause eye symptoms.
Hugs and best wishes
Trysha
11-10-2012, 10:21 PM   #4
LaurieBird
 
LaurieBird's Avatar
 
Join Date: Nov 2012
Location: Vienna, Virginia
I started having weird eye things too! Its like I just can't focus in on things; like there is a big contrast between light and dark or something. The CCFA site days that people with Crohn's are supposed to see an eye doctor yearly, just in case I guess. But, in my opinion, I see enough doctors already. It also says that as inflamation in your intestines goes down, the vision weirdness should go away too, I'm gonna just ignore it and hope for the best! There is a lot of info on CCFA, you should read that. :3
11-11-2012, 12:22 PM   #5
sid
Senior Member
 
sid's Avatar
 
Join Date: May 2012
Location: kolkata, India
many IBD patients are known to have eye problems..you'll find many thread on this forum itself..first thing you should do is stop worrying...and see an ophthalmologist. many people with IBd regularly face issues like blurred vision and darknened vision. So I guess what you are facing is nothing new. I hope you get better soon.
__________________
In remission since Diagnosis

Crohn's since Jan 2011.

No meds.
Diet as per ayurveda.
Vitamin D and B12 shots.
Currently experimenting with Probiotics, starting 2016.
And a large joint mad family, thus stress cant touch me.
11-11-2012, 12:47 PM   #6
nikki
 
Join Date: Jan 2012

My Support Groups:
Hi,
you need to mention this to your hospital consultant asap. I myself had exactly the same problem, things became blurry and id get floaters all of the time with dry and itchy eyes. Fortunatly i am an Opticians manager so i was able to monitor the change of vision, this would change monthly instead of yearly or two yearly like the eyes should normally do with age. I emailed my consultant and mentioned it to my doctor, within two weeks i was seen by a opthalmologist at the hospital.
Thankfully there was nothing serious going on, just another side effect to the medication! DO NOT ignore it, get it checked out but ensure you have had a recent sight test at your local opticians before hand and attend the appointment with a copy of the prescription they found even if it was only minimal. The hospital require this before seeing you!
Us crohnies are at risk of conditions such as glaucoma, if your on steroids it is recommended that you visit your local opticians every 6-12 months to monitor any signs anyway!
Goodluck
__________________
Diagnosed in 2008.... Currently on 100mg azathioprine and 8 weekly Infliximab infusions, 3 monthly vitamin B12 injections. Previously tried Pentasa and steroids and trying to steer clear of going under the knife


Everydays a struggle but there are worst things out there
11-11-2012, 05:58 PM   #7
LaurieBird
 
LaurieBird's Avatar
 
Join Date: Nov 2012
Location: Vienna, Virginia
Woah, thanks. I guess I have to make an appointment then!
11-21-2013, 08:22 PM   #8
Ckoenig
Senior Member
 
Ckoenig's Avatar
In keeping up with this thread. My eyes seem to tire really easy and I get headaches beginning behind them and they turn into migraines. Anyone else have problems with eye pain turning into migraine? My eyes get to the point I just need to close them.
__________________
Christina 34, MS Clinical Mental Health Counselor NCC at the Center for Integrative Therapy in Westport, CT. Trader Joes employee part time.

Mother of Tyler (13) Twin Girls Rian (11) Victoria (11)
My girlfriend is amazingly supportive!

Dx'd with Crohn's Disease 8/29/2013 6 inches of diseased terminal illeum. As of December 2014 currently in remission!

Humira as of Dec 18
B-12 injections monthly
2,000 iu Vit D daily
250 mg florastor probiotic 2 x daily
.25 Xanax as needed
11-22-2013, 06:53 AM   #9
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
I noticed that certain meds do increase my eye pain and migraines as a result. My current antibiotic seems to be doing a number in the headache dept so I pop a few Tylenol here and there. Coffee also helps a bit.
Reply

Crohn's Disease Forum » Extra Intestinal Manifestations » Eyes » Help...This is starting to make me nervous
Thread Tools


All times are GMT -5. The time now is 12:17 AM.
Copyright 2006-2017 Crohnsforum.com